Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 20, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 6, 2016, 2:07 AM CDT for 39 counties in Oklahoma. It took effect at Apr 6, 2016, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2016, 2:07 AM CDT (07:07 UTC)
- In effect from
- Apr 6, 2016, 11:00 AM CDT
- Expired
- Apr 6, 2016, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
All 39 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Norman radar (KTLX), 87 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3049 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938 WWUS84 KOUN 060707 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 207 AM CDT WED APR 6 2016 ...CRITICAL WEATHER CONDITIONS REDEVELOPING TODAY... .CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP TODAY ACROSS MUCH OF CENTRAL AND WESTERN OKLAHOMA LATE THIS MORNING AND CONTINUE INTO THE EVENING DUE TO A COMBINATION OF DRY... WINDY AND WARM CONDITIONS. OKZ004>038-061515- /O.UPG.KOUN.FW.A.0019.160406T1600Z-160407T0100Z/ /O.NEW.KOUN.FW.W.0020.160406T1600Z-160407T0100Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE- 207 AM CDT WED APR 6 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR MOST OF CENTRAL AND WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING... 11 AM TO 8 PM CDT. * WIND...NORTH TO NORTHWEST 15 TO 30 MPH WITH GUSTS 30 TO 40 MPH. * HUMIDITY...10 TO 25 PERCENT. * TEMPERATURE...HIGHS 70 TO 80. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ OKZ039-040-042-044-061515- /O.NEW.KOUN.FW.W.0020.160406T1600Z-160407T0100Z/ STEPHENS-GARVIN-PONTOTOC-COTTON- 207 AM CDT WED APR 6 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY ACROSS PORTIONS OF SOUTH CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...11 AM TO 8 PM CDT. * WIND...NORTH TO NORTHWEST 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH. * HUMIDITY...15 TO 25 PERCENT. * TEMPERATURE...HIGHS 75 TO 80. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KURTZ
1 follow-up statement
899 WWUS84 KOUN 061940 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 240 PM CDT WED APR 6 2016 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY EVENING... OKZ004>040-042-044-070100- /O.CON.KOUN.FW.W.0020.000000T0000Z-160407T0100Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-PONTOTOC-COTTON- 240 PM CDT WED APR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY... * TIMING... THROUGH EARLY EVENING. * WIND...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS 40 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...HIGHS 70 TO 80. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY AND WILL BE HARD TO CONTAIN. OUTDOOR BURNING IS STRONGLY DISCOURAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 5, 11:42 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 5, 11:42 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1142 PM CDT TUE APR 5 2016
.DISCUSSION...
THE 06Z AVIATION DISCUSSION FOLLOWS....
&&
.AVIATION...
STRONG WINDS WILL BE THE RULE THROUGH THE NIGHT AND AGAIN DURING
MOST OF THE DAY ON WEDNESDAY. S WINDS WILL TURN N-NW AFTER THE
PASSAGE OF A COLD FRONT OVERNIGHT. AT 0430Z...THE FRONT WAS
APPROXIMATELY FROM KELK TO KAVK. WINDS WILL BE ERRATIC NEAR THE
FRONT AS IT APPROACHES AND PASSES...BUT WILL BECOME MORE STEADILY
N-NW A FEW HOURS AFTER FRONTAL PASSAGE. WINDS WILL REMAIN
STEADY... OR INCREASE...WITHIN A FEW HOURS AFTER SUNRISE...AND
WILL BE RATHER STRONG ALL DAY. WINDS WILL THEN SUBSIDE QUICKLY
TOWARD SUNSET ON WEDNESDAY. THERE MAY BE A FEW -SHRA...MAINLY NEAR
THE FRONT...BUT THESE SHOULD HAVE NO SIGNIFICANT EFFECTS ON
CEILINGS OR VISIBILITIES. THERE IS A POSSIBILITY OF A LITTLE BLDU
BEHIND THE FRONT IN NW OK...MAINLY BEFORE 08Z...WHICH MAY REDUCE
VISIBILITIES TO AROUND 3-5 MI.
CMS
&&
.PREV DISCUSSION... /ISSUED 606 PM CDT TUE APR 5 2016/
DISCUSSION...
THE 00Z AVIATION DISCUSSION FOLLOWS....
AVIATION...
STRONG S WINDS WILL CONTINUE INTO THE EVENING. THERE MAY BE
OCCASIONAL SLIGHT LULLS...BUT WINDS WILL REMAIN QUITE STRONG
THROUGH THE NIGHT...AND THROUGH MOST OF THE DAY TOMORROW. A WIND
SHIFT WILL OCCUR WITH A FRONTAL PASSAGE THIS EVENING/OVERNIGHT. A
FEW TSRA MAY FOLLOW THE FRONT...ALTHOUGH THE PROBABILITY OF TSRA
IS CURRENTLY TOO LOW AT ANY SPECIFIC SITE TO INCLUDE IT IN TAFS.
IF THEY OCCUR...TSRA WILL BE MOST LIKELY NEAR THE OK/KS BORDER
AREA...INCLUDING KGAG/KWWR/KPNC.
CMS
PREV DISCUSSION... /ISSUED 515 PM CDT TUE APR 5 2016/
UPDATE...
EXPANDED BOTH RED FLAG WARNING FOR TODAY AND FIRE WEATHER WATCH
FOR TOMORROW.
DISCUSSION...
IN COORDINATION WITH STATE FORESTRY OFFICIALS AND THE DEGREE OF
FIRE BEHAVIOR OBSERVED TODAY IN AREAS WHERE VEGETATION WAS ALREADY
IN TRANSITION OUT OF DORMANCY... HAVE EXPANDED BOTH THE RED FLAG
WARNING TODAY AND THE FIRE WEATHER WATCH TOMORROW FARTHER
SOUTHEAST. IN ADDITION... HAVE EXTENDED THE RED FLAG WARNING UNTIL
5Z. ALTHOUGH RH WILL BE IMPROVING... GUSTY WINDS AND THE ARRIVAL
OF THE COLD FRONT AND ASSOCIATED WIND SHIFT... THE CONCERN FOR
WILDFIRE BEHAVIOR WILL CONTINUE TO BE VERY HIGH. /SPEG.
PREV DISCUSSION... /ISSUED 441 PM CDT TUE APR 5 2016/
DISCUSSION...
WILL BE BRIEF AS WE HAVE A LOT ON THE PLATE WITH ACTIVE WILDFIRES.
CRITICAL TO EXTREME FIRE CONDITIONS WILL PERSIST INTO THE EARLY
EVENING... ESPECIALLY NORTHWEST WHERE RH IS 10 TO 15 PERCENT AND
WINDS ARE GUSTING TO 45-55 MPH. A COLD FRONT WITH A STRONG WIND
SHIFT WILL MOVE THROUGH THE AREA THIS EVENING. THIS WILL IMPACT
ANY ACTIVE FIREFIGHTING OPERATIONS. GUSTY NORTHWEST POST-FRONTAL
WINDS AND LOW HUMIDITY WILL PUSH FIRE WEATHER CONDITIONS BACK TO
CRITICAL TOMORROW AFTERNOON AND HAVE PUT OUT A FIRE WEATHER
WATCH FOR NORTHERN.. CENTRAL AND WESTERN OKLAHOMA TOMORROW. LATEST
INFORMATION FROM THE STATE FORESTRY DEPARTMENT INDICATES THAT
VEGETATION IS MORE OUT OF DORMANCY IN SOUTHERN OKLAHOMA SO
WILDFIRES MAY NOT BE AS MUCH OF AN ISSUE FARTHER SOUTH DESPITE THE
BREEZY CONDITIONS AND LOW RH AND THEREFORE THE WATCH IS NOT
EXTENDED FARTHER SOUTH.
THERE IS A RELATIVELY LOW CHANCE OF RAIN NORTH TONIGHT WITH THE
FRONT... BUT DO NOT EXPECT WIDESPREAD RAIN OR MUCH HELP FOR
FIREFIGHTING EFFORTS. POPS HAVE BEEN INCREASED FOR SUNDAY/MONDAY
WITH THE NEXT SYSTEM AS MODELS ARE MORE BULLISH IN DEVELOPING QPF
OVER THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 52 74 45 80 / 20 0 0 0
HOBART OK 51 75 46 80 / 10 0 0 0
WICHITA FALLS TX 54 77 47 83 / 10 0 0 0
GAGE OK 46 74 43 78 / 10 0 0 0
PONCA CITY OK 52 73 43 77 / 30 0 0 0
DURANT OK 54 74 48 81 / 10 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL MIDNIGHT CDT TONIGHT FOR OKZ004>031-
033>040-044-045.
FIRE WEATHER WATCH FROM 11 AM CDT WEDNESDAY THROUGH WEDNESDAY
EVENING FOR OKZ004>038.
WIND ADVISORY UNTIL 4 AM CDT WEDNESDAY FOR OKZ004>006-009>011-
014>017-021.
TX...RED FLAG WARNING UNTIL MIDNIGHT CDT TONIGHT FOR TXZ083>090.
&&
17/23/23Hazardous weather outlook, Apr 5, 11:42 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1142 PM CDT TUE APR 5 2016 OKZ004>048-050>052-TXZ083>090-070445- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1142 PM CDT TUE APR 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .FIRE WEATHER... DRY AND BREEZY TO WINDY CONDITIONS WILL CONTINUE TO ELEVATE FIRE WEATHER CONDITIONS FOR THE REST OF TONIGHT. A COLD FRONT WILL CONTINUE TO MOVE SOUTH AND THROUGH THE AREA TONIGHT...BRINGING AN ABRUPT WIND SHIFT TO THE NORTH AND NORTHWEST. .THUNDERSTORMS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP OVERNIGHT ACROSS FAR NORTHERN OKLAHOMA AND EAST CENTRAL OKLAHOMA. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ON WEDNESDAY AND AGAIN ON THURSDAY ACROSS THE AREA. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE AGAIN ON SATURDAY. .THUNDERSTORMS... THUNDERSTORM CHANCES WILL RETURN LATE IN THE WEEKEND... SUNDAY INTO MONDAY... AS A DISTURBANCE MOVES ACROSS THE REGION. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
In the hours before
Special weather statement, Apr 5, 9:18 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
918 PM CDT TUE APR 5 2016
OKZ004-005-009-010-060300-
HARPER OK-WOODS OK-ELLIS OK-WOODWARD OK-
918 PM CDT TUE APR 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARPER...CENTRAL WOODS...
ELLIS AND WOODWARD COUNTIES UNTIL 1000 PM CDT...
AT 915 PM CDT...A COLD FRONT EXTENDED ALONG A LINE EXTENDING FROM 10
MILES NORTH OF SELMAN TO NEAR CATESBY...MOVING SOUTHEAST AT 40 MPH.
THIS COLD FRONT WILL BRING A SHARP WIND SHIFT AND STRONG NORTH WINDS
GUSTING OVER 45 MPH. THIS WIND SHIFT WILL REACH THE FIRE GROUND
NORTH OF WOODWARD BETWEEN 920 PM AND 935 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE FIRE
CREWS IN THE FIELD OF THE CHANGE IN WIND DIRECTION.
&&
LAT...LON 3674 9862 3651 9892 3651 9896 3647 9896
3616 9935 3616 9938 3613 9938 3600 9955
3629 10000 3653 10000 3700 9940 3700 9929
TIME...MOT...LOC 0212Z 302DEG 36KT 3696 9938 3643 10006
..SPEG.Local storm report, Apr 5, 10:02 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1002 PM CDT TUE APR 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM NON-TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
04/05/2016 M57 MPH WOODS OK MESONET
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:18 PM CDT | Special Weather Statement | OUN | Ellis, Woods, Woodward | 42 min |
Nearby
Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.